Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

   
Mobile Device Pairing
Green Open Access
Proceedings of the American Mathematical Society
Proceedings of the American Mathematical Society
ISSN 1088-6826(online) ISSN 0002-9939(print)

 

Cohomology of certain congruence subgroups
of the modular group


Authors: Frank Williams and Robert J. Wisner
Journal: Proc. Amer. Math. Soc. 126 (1998), 1331-1336
MSC (1991): Primary 20J05; Secondary 11F06
MathSciNet review: 1451836
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: In this note we compute the integral cohomology groups of the subgroups $\Gamma _0(n)$ of $SL(2, \mathbf{Z})$ and the corresponding subgroups $P\Gamma _0(n)$ of its quotient, the classical modular group, $PSL(2, \mathbf{Z}).$


References [Enhancements On Off] (What's this?)

  • 1. A. Adem and N. Naffah, On the cohomology of $SL_2(\mathbf{Z}[1/p]),$ to appear in the Proceedings of the Durham Symposium (1994) on Geometry and Cohomology in Group Theory.
  • 2. Yasuhiro Chuman, Generators and relations of Γ₀(𝑁), J. Math. Kyoto Univ. 13 (1973), 381–390. MR 0348001 (50 #499)
  • 3. Sabine Hesselmann, Zur Torsion der Kohomologie 𝑆-arithmetischer Gruppen, Bonner Mathematische Schriften [Bonn Mathematical Publications], 257, Universität Bonn, Mathematisches Institut, Bonn, 1993 (German). MR 1286937 (95m:11053)
  • 4. Kenneth N. Moss, Homology of 𝑆𝐿(𝑛,𝑍[1/𝑝]), Duke Math. J. 47 (1980), no. 4, 803–818. MR 596115 (82b:20061)
  • 5. N. Naffah, On the integral Farrell cohomology ring of $PSL_2(\mathbf Z[1/n])$, Thesis, ETH-Zurich, 1996.
  • 6. Jean-Pierre Serre, Cohomologie des groupes discrets, Prospects in mathematics (Proc. Sympos., Princeton Univ., Princeton, N.J., 1970) Princeton Univ. Press, Princeton, N.J., 1971, pp. 77–169. Ann. of Math. Studies, No. 70 (French). MR 0385006 (52 #5876)
  • 7. Jean-Pierre Serre, Trees, Springer-Verlag, Berlin-New York, 1980. Translated from the French by John Stillwell. MR 607504 (82c:20083)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (1991): 20J05, 11F06

Retrieve articles in all journals with MSC (1991): 20J05, 11F06


Additional Information

Frank Williams
Affiliation: Department of Mathematical Sciences, New Mexico State University, Las Cruces, New Mexico 88003
Email: frank@nmsu.edu

Robert J. Wisner
Affiliation: Department of Mathematical Sciences, New Mexico State University, Las Cruces, New Mexico 88003

DOI: http://dx.doi.org/10.1090/S0002-9939-98-04367-6
PII: S 0002-9939(98)04367-6
Received by editor(s): October 30, 1996
Additional Notes: The authors would like to thank Alejandro Adem, Ross Staffeldt, Susan Hermiller, Ray Mines, and Morris Newman for their helpful comments.
Communicated by: Ronald M. Solomon
Article copyright: © Copyright 1998 American Mathematical Society